My 16 year old son was diagnosed with psoriatic arthritis at age 10. He also suffers from enthesitis as well as a vitamin D deficiency and digestive issues. The arthritis has progressed rather rapidly so he is on quite a bit of medication and supplements. Currently, he is taking 500 mg of Remicade every 5 weeks, 20 mg of Laflunomide, a multivitamin, borage oil, vitamin B6, Lutein, and L-Lysine. He is also using Fentynal patches for the pain. Since nothing has been working to help him out of this latest flare I began giving him something called Green Magma which is made of barley grass and is supposed to help heal the body. He has been taking this for about 2 1/2 weeks. This week he has been in a tremendous amount of pain to the point that he could barely walk. His ankles and feet have been really swollen. Two days ago he showed me his feet and I noticed he had several large red swollen welts on the soles of both feet which are painful to the touch. My first thought was that it was some sore of allergic reaction so I have give him two does of Benydryl. This has not helped much with the pain and the welts are still there. I also applied a topical gel call Synovium which is made specifically for foot pain. He does get some temporary relief with that. I also put gel soles in his shoes and as long as he wears those when he walks, he says the pain in tolerable. Since this flare was brought about by him contacting a virus 7 days ago and he is running a fever, I have been giving him 1000 mg of Tylenol which also seems to help with the foot pain. My question is: If this is not a skin reaction to an allergy, could it be a symptom of the virus, another symptom of his autoimmune disease, or a sign that he's on too much medication?
Well since he has the auto-immune disease, he is taking a lot of drugs which reduces the immunity of the body. Due to the same, he becomes susceptible to many diseases/ infections.
If he had contracted a viral disease, then chances are he might be having an inflamatory or an infectious arthritis along with the flare of the psoriatic arthritis.
I can't say specifically allergy as i have got no idea about the "Green Magma".
Well i also agree on the fact that he is on too many medications, but the point is that we have no other option presently.
The best thing you can do is consult another Rheumatologist to have a second opinion about the drugs, whether the dosage can be re-adjusted or not.
Other than this we really can't do much.
He is a real brave boy as he is able to manage the flaring of the arthritis and is loaded with medicines.
I wish him all the best.
Please take care and discuss, if you need any opinions from me.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.